Alert archive / Alabama / Freeze Warnings in 2016
Freeze Warning 2, NWS Huntsville, AL
NWS Huntsville, AL issued this freeze warning at Mar 21, 2016, 4:22 AM CDT for DeKalb County, Jackson County, Marshall County, Alabama; Franklin County, Moore County, Tennessee. It took effect at Mar 22, 2016, 2:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2016, 4:22 AM CDT (09:22 UTC)
- In effect from
- Mar 22, 2016, 2:00 AM CDT
- Expired
- Mar 22, 2016, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
Counties DeKalb County, AL, Jackson County, AL, Marshall County, AL, Franklin County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 14 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
021 WWUS74 KHUN 210922 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 422 AM CDT MON MAR 21 2016 ...SUBFREEZING TEMPERATURES ARE EXPECTED TO REMAIN BELOW FREEZING UNTIL 9 AM CDT THIS MORNING FOR SOUTHERN MIDDLE TENNESSEE AND NORTHERN ALABAMA AND FROM 2 AM TO 8 AM CDT TUESDAY MORNING FOR NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE... ALZ008>010-TNZ076-097-211400- /O.NEW.KHUN.FZ.W.0002.160322T0700Z-160322T1300Z/ /O.CON.KHUN.FZ.W.0001.000000T0000Z-160321T1400Z/ MARSHALL-JACKSON-DEKALB-MOORE-FRANKLIN TN- INCLUDING THE CITIES OF...GUNTERSVILLE...SCOTTSBORO... FORT PAYNE...LYNCHBURG...WINCHESTER 422 AM CDT MON MAR 21 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT TUESDAY. * TIMING AND AREAS AFFECTED...TEMPERATURES WILL REMAIN BELOW FREEZING UNTIL 9 AM CDT THIS MORNING FOR DEKALB...JACKSON...MADISON... LIMESTONE...LAUDERDALE...COLBERT AND FRANKLIN COUNTIES IN ALABAMA AND ALL OF SOUTHERN MIDDLE TENNESSEE. TEMPERATURES WILL DROP AGAIN BELOW FREEZING FROM 2 AM TO 8 AM CDT ON TUESDAY MORNING FOR MARSHALL...JACKSON...DEKALB... COUNTIES IN ALABAMA AND MOORE...AND FRANKLIN COUNTIES IN TENNESSEE. * TEMPERATURE...RANGING FROM 30 TO 32 DEGREES. * IMPACTS...FOR THIS MORNING, SUB-FREEZING TEMPERATURES ARE EXPECTED BUT WINDS SHOULD REMAIN HIGH ENOUGH TO PREVENT THE DEVELOPMENT OF FROST. THE EXCEPTION WILL BE IN WIND SHELTERED VALLEYS WHERE THE COMBINATION OF SUB-FREEZING TEMPERATURES AND LIGHT WINDS WILL ALLOW FOR FROST TO DEVELOP CAUSING DAMAGE TO SENSITIVE VEGETATION. HOWEVER, ON TUESDAY WE ARE EXPECTING AREAS OF FROST TO DEVELOP OVER NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ001>007-016-TNZ096-211400- /O.CON.KHUN.FZ.W.0001.000000T0000Z-160321T1400Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- CULLMAN-LINCOLN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... CULLMAN...FAYETTEVILLE 422 AM CDT MON MAR 21 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TIMING AND AREAS AFFECTED...TEMPERATURES WILL REMAIN BELOW FREEZING UNTIL 9 AM CDT THIS MORNING FOR ALL OF SOUTHERN MIDDLE TENNESSEE AND NORTHERN ALABAMA. * TEMPERATURES...RANGING FROM 30 TO 32 DEGREES. * IMPACTS...SUB-FREEZING TEMPERATURES...AS WELL AS THE POTENTIAL FOR WIDESPREAD FROST COULD DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
136 WWUS74 KHUN 211353 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 853 AM CDT MON MAR 21 2016 ...SUBFREEZING TEMPERATURES AND WIDESPREAD FROST ARE EXPECTED ACROSS SOUTHERN MIDDLE TENNESSEE AND NORTHERN ALABAMA TUESDAY MORNING... ALZ008>010-TNZ076-097-220000- /O.EXP.KHUN.FZ.W.0001.000000T0000Z-160321T1400Z/ /O.CON.KHUN.FZ.W.0002.160322T0700Z-160322T1300Z/ MARSHALL-JACKSON-DEKALB-MOORE-FRANKLIN TN- INCLUDING THE CITIES OF...GUNTERSVILLE...SCOTTSBORO... FORT PAYNE...LYNCHBURG...WINCHESTER 853 AM CDT MON MAR 21 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT TUESDAY... * TIMING AND AREAS AFFECTED...TEMPERATURES WILL DROP BELOW FREEZING FROM 2 AM TO 8 AM CDT ON TUESDAY MORNING FOR MARSHALL...JACKSON...DEKALB...COUNTIES IN ALABAMA AND MOORE...AND FRANKLIN COUNTIES IN TENNESSEE. * TEMPERATURE...RANGING FROM 30 TO 32 DEGREES. * IMPACTS...SUB-FREEZING TEMPERATURES...AS WELL AS THE POTENTIAL FOR WIDESPREAD FROST COULD DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ001>007-016-TNZ096-220000- /O.EXP.KHUN.FZ.W.0001.000000T0000Z-160321T1400Z/ /O.NEW.KHUN.FR.Y.0001.160322T0700Z-160322T1300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- CULLMAN-LINCOLN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... CULLMAN...FAYETTEVILLE 853 AM CDT MON MAR 21 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT TUESDAY. * TIMING AND AREAS AFFECTED...WIDESPREAD FROST IS EXPECTED FROM 2 AM TO 8 AM TUESDAY MORNING FOR LAUDERDALE...COLBERT...FRANKLIN... LIMESTONE...MADISON...LAWRENCE...MORGAN...CULLMAN COUNTIES IN ALABAMA AND LINCOLN COUNTY IN TENNESSEE. * TEMPERATURES...RANGING FROM 33 TO 36 DEGREES. * IMPACTS...WIDESPREAD FROST COULD DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
629 WWUS74 KHUN 211926 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 226 PM CDT MON MAR 21 2016 ...SUBFREEZING TEMPERATURES AND WIDESPREAD FROST ARE EXPECTED ACROSS SOUTHERN MIDDLE TENNESSEE AND NORTHERN ALABAMA TUESDAY MORNING... ALZ008>010-TNZ076-097-221300- /O.CON.KHUN.FZ.W.0002.160322T0700Z-160322T1300Z/ MARSHALL-JACKSON-DEKALB-MOORE-FRANKLIN TN- INCLUDING THE CITIES OF...GUNTERSVILLE...SCOTTSBORO... FORT PAYNE...LYNCHBURG...WINCHESTER 226 PM CDT MON MAR 21 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT TUESDAY... * TIMING AND AREAS AFFECTED...TEMPERATURES WILL DROP BELOW FREEZING FROM 2 AM TO 8 AM CDT ON TUESDAY MORNING FOR MARSHALL...JACKSON...DEKALB...COUNTIES IN ALABAMA AND MOORE... AND FRANKLIN COUNTIES IN TENNESSEE. * TEMPERATURE...RANGING FROM 30 TO 32 DEGREES. * IMPACTS...SUB-FREEZING TEMPERATURES...AS WELL AS THE POTENTIAL FOR WIDESPREAD FROST COULD DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ001>007-016-TNZ096-221300- /O.CON.KHUN.FR.Y.0001.160322T0700Z-160322T1300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- CULLMAN-LINCOLN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... CULLMAN...FAYETTEVILLE 226 PM CDT MON MAR 21 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT TUESDAY... * TIMING AND AREAS AFFECTED...WIDESPREAD FROST IS EXPECTED FROM 2 AM TO 8 AM TUESDAY MORNING FOR LAUDERDALE...COLBERT... FRANKLIN... LIMESTONE...MADISON...LAWRENCE...MORGAN...CULLMAN COUNTIES IN ALABAMA AND LINCOLN COUNTY IN TENNESSEE. * TEMPERATURES...RANGING FROM 33 TO 36 DEGREES. * IMPACTS...WIDESPREAD FROST COULD DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
864 WWUS74 KHUN 221245 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 745 AM CDT TUE MAR 22 2016 ALZ008>010-TNZ076-097-221345- /O.EXP.KHUN.FZ.W.0002.000000T0000Z-160322T1300Z/ MARSHALL-JACKSON-DEKALB-MOORE-FRANKLIN TN- INCLUDING THE CITIES OF...GUNTERSVILLE...SCOTTSBORO... FORT PAYNE...LYNCHBURG...WINCHESTER 745 AM CDT TUE MAR 22 2016 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES WILL RISE INTO THE LOWER TO MID 30S IN MOST LOCATIONS IN NORTHEASTERN ALABAMA AND IN LINCOLN AND MOORE COUNTIES IN TENNESSEE JUST AFTER 8 AM. A FEW ISOLATED LOCATIONS COULD SEE TEMPERATURES NEAR OR AT FREEZING UNTIL 9 AM...BUT THIS SHOULD BE VERY ISOLATED. THEREFORE THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 8 AM CDT THIS MORNING. $$ ALZ001>007-016-TNZ096-221345- /O.EXP.KHUN.FR.Y.0001.000000T0000Z-160322T1300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- CULLMAN-LINCOLN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... CULLMAN...FAYETTEVILLE 745 AM CDT TUE MAR 22 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES WILL RISE INTO THE 36 TO 41 DEGREE RANGE IN MOST LOCATIONS NEAR AND WEST OF I-65 JUST AFTER 8 AM. A FEW LOCATIONS COULD SEE TEMPERATURES IN THE MID 30S THROUGH 9 AM...BUT THIS SHOULD BE VERY ISOLATED. THEREFORE...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM CDT THIS MORNING. $$ 20
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this freeze warning went out at Mar 20, 11:55 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Mar 20, 11:55 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1155 PM CDT SUN MAR 20 2016 .UPDATE... FOR 06Z TAFS && .DISCUSSION... /ISSUED 910 PM CDT SUN MAR 20 2016/ UPPER TROF WILL CONTINUE TO MOVE EAST OVERNIGHT ALLOWING CLOUDS TO DISSIPATE AND LIGHT PCPN (SPRINKLES/FLURRIES) TO END. STLT ALREADY WAS SHOWING CLOUDS DECREASING IN COVERAGE WHILE LOCAL RADARS SHOWED LIGHT PCPN COMING TO AN END ACROSS THE CWA. WINDS WILL ALSO DIMINISH OVERNIGHT AS THE PRESSURE GRADIENT WEAKENS DUE TO A SFC HIGH BUILDING ACROSS THE AREA. WITH LIGHT WINDS/DEWPOINTS IN THE MID 20S/CLEARING SKIES AND GOOD CAA...WILL KEEP THE FREEZE WARNING GOING ACROSS THE TN VALLEY. 007 && .AVIATION... FOR 06Z TAFS...HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE AREA PROVIDING FOR VFR CONDITIONS FOR BOTH KMSL AND KHSV THRU THE FCST PERIOD. 007 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...FREEZE WARNING FROM 4 AM TO 9 AM CDT MONDAY FOR ALZ001>010-016. TN...FREEZE WARNING FROM 4 AM TO 9 AM CDT MONDAY FOR TNZ076-096-097. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 20, 2:35 PM CDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 235 PM CDT SUN MAR 20 2016 ALZ001>010-016-TNZ076-096-097-211045- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 235 PM CDT SUN MAR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... TEMPERATURES DROP BELOW FREEZING LATE TONIGHT FOR ALL OF SOUTHERN TENNESSEE AND MOST OF NORTHERN ALABAMA. A FREEZE WARNING IS IN EFFECT MONDAY FROM 4 AM TO 9 AM CDT FOR ALL COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... PATCHY FROST WILL ONCE AGAIN BE POSSIBLE IN WIND SHELTERED VALLEYS TUESDAY MORNING. A DISTURBANCE IS FORECAST TO MOVE ACROSS THE AREA THURSDAY. THUNDERSTORMS WILL BE POSSIBLE FROM THURSDAY MORNING THROUGH LATE THURSDAY EVENING WITH THE POTENTIAL FOR SOME STRONG THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 8:53 AM CDT | Frost Advisory | HUN | Colbert, Cullman, Franklin, Lauderdale, Lawrence, Limestone and 2 more | 23 hr |
Nearby
Freeze Warnings in Alabama, 2016Freeze Warnings in Tennessee, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.